Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Pueblo, CO

June 16, 2012Custer County, Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 2012, 2:02 PM MDT for Custer County, Fremont County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 2:02 PM MDT (20:02 UTC)
Expired
Jun 16, 2012, 2:45 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, CO, Fremont County, CO

The radar

The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-402 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS55 KPUB 162002
SVRPUB
COC027-043-162045-
/O.NEW.KPUB.SV.W.0081.120616T2002Z-120616T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUSTER COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 245 PM MDT

* AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHEAST OF TEXAS CREEK...OR 47 MILES WEST OF PUEBLO...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE...SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3799 10555 3810 10563 3822 10565 3837 10536
      3816 10507 3791 10528 3795 10533 3793 10537
      3790 10547
TIME...MOT...LOC 2002Z 308DEG 16KT 3823 10547
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
776 
WWUS55 KPUB 162011
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SAT JUN 16 2012

COC027-043-162045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-120616T2045Z/
CUSTER CO-FREMONT CO-
211 PM MDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FREMONT AND CUSTER COUNTIES UNTIL 245 PM MDT...

AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 15
MILES SOUTHEAST OF TEXAS CREEK...OR 45 MILES WEST OF PUEBLO...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE...SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3810 10563 3822 10565 3836 10534 3816 10507
      3791 10528 3795 10533 3790 10547
TIME...MOT...LOC 2011Z 308DEG 16KT 3821 10543
WIND...HAIL 60MPH 1.50IN

$$
868 
WWUS55 KPUB 162024
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT SAT JUN 16 2012

COC027-043-162045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-120616T2045Z/
CUSTER CO-FREMONT CO-
224 PM MDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FREMONT AND CUSTER COUNTIES UNTIL 245 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
MILES SOUTHEAST OF TEXAS CREEK...OR 41 MILES WEST OF PUEBLO...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3810 10563 3823 10562 3834 10534 3816 10507
      3791 10528 3795 10533 3790 10547
TIME...MOT...LOC 2024Z 298DEG 16KT 3818 10535
WIND...HAIL 60MPH 1.50IN

$$
399 
WWUS55 KPUB 162032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT SAT JUN 16 2012

COC027-043-162045-
/O.CON.KPUB.SV.W.0081.000000T0000Z-120616T2045Z/
CUSTER CO-FREMONT CO-
232 PM MDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL FREMONT AND CUSTER COUNTIES UNTIL 245 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19 MILES
SOUTHWEST OF FLORENCE...OR 39 MILES WEST OF PUEBLO...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3791 10528 3795 10533 3794 10544 3811 10555
      3823 10557 3830 10527 3816 10507
TIME...MOT...LOC 2033Z 298DEG 16KT 3816 10530
WIND...HAIL 60MPH 1.00IN

$$
572 
WWUS55 KPUB 162044
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT SAT JUN 16 2012

COC027-043-162054-
/O.EXP.KPUB.SV.W.0081.000000T0000Z-120616T2045Z/
CUSTER CO-FREMONT CO-
244 PM MDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL FREMONT
AND CUSTER COUNTIES WILL EXPIRE AT 245 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER HAIL THE SIZE OF DIMES IS STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3791 10528 3795 10533 3794 10544 3811 10555
      3823 10557 3830 10527 3816 10507
TIME...MOT...LOC 2044Z 298DEG 16KT 3814 10524

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:36 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 16, 11:36 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT SAT JUN 16 2012

.AVIATION...

VFR CONDITIONS ARE EXPECTED AT KCOS, KPUB AND KALS FOR THE NEXT 24
HRS. SOME TSTMS WILL BE POSSIBLE AT OR IN THE VCNTY OF KALS THRU
ABOUT 02Z, WITH WIND GUSTS OF UP TO 35 KTS BEING THE MAIN THREAT.
SOME TSTMS MAY ALSO BE AT OR IN THE VCNTY OF KCOS, WITH 21Z-02Z
BEING THE MOST LIKELY TIME-FRAME FOR THESE TO OCCUR. IT IS
POSSIBLE THAT BRIEF MVFR CONDITIONS COULD OCCUR IF A STRONG TSTM
MOVES OVR THE AREA. IT IS ALSO POSSIBLE THAT A TSTM COULD MOVE
OVER OR IN THE VCNTY OF KPUB BETWEEN 22Z AND 02Z, BUT CONFIDENCE
IS NOT HIGH ENOUGH TO PUT IN THE TAF AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 459 AM MDT SAT JUN 16 2012/

SHORT TERM...
(TODAY AND TONIGHT)

..ANOTHER ROUND OF STORMS TODAY...A FEW POSSIBLY SEVERE...

YET ONE MORE DAY OF AFTERNOON AND EVENING STORMS EXPECTED.  IT LOOKS
LIKE TODAY'S ACTIVITY WILL FIRST FIRE OVER THE MOUNTAINS DURING THE
LATE MORNING AND EARLY AFTERNOON HOURS...AND THEN TRACK EAST ACROSS
THE I-25 CORRIDOR AND THE REST OF THE PLAINS.  AFTER CROSSING THE
I-25 CORRIDOR...THE BEST FOCUS FOR STORMS MAY SHIFT SOUTH ALONG THE
BOUNDARY ACROSS LAS ANIMAS...BACA AND PROWERS COUNTIES TOWARD
EVENING.  SPC HAS THE SLIGHT RISK OF SEVERE WEATHER CLIPPING THE FAR
SOUTHEASTERN COLORADO PLAINS...JUST CATCHING PROWERS AND BACA
COUNTIES.  WITH A BOUNDARY OVER THE AREA...0-6KM BULK SHEARS OF
35-45 KNOTS...LIFTED INDICES OF -4 TO -7 AND CAPES OF 1000-2000 J/KG
ACROSS THE PLAINS...SEVERE STORMS WILL AGAIN BE POSSIBLE JUST ABOUT
EVERYWHERE ACROSS THE PLAINS BUT ESPECIALLY EAST OF THE I-25
CORRIDOR MAINLY 21Z-03Z. PRIMARY THREATS ARE EXPECTED TO BE HAIL AN
INCH OR MORE IN DIAMETER AND WIND GUSTS TO 60 MPH OR GREATER.  THE
MOUNTAINS AND HIGH VALLEYS ARE STILL IN THE DRY AIR...SO ISOLATED
ACTIVITY TO CONTINUE THERE WITH LIGHTNING AND GUSTY WINDS THE
PRIMARY THREATS. LW

LONG TERM...
(SUNDAY THROUGH FRIDAY)

..HOT AND DRY THROUGH AT LEAST TUESDAY...

SUNDAY...WESTERLY FLOW ALOFT INCREASES AS THE NEXT SHORTWAVE
MOVES INTO THE THE NORTHERN ROCKIES. LEE TROUGH WILL DEVELOP WITH
LOW LEVEL MOISTURE MOVING INTO EXTREME EASTERN COLORADO AND KANSAS
DURING THE AFTERNOON. THE JET STREAM STAYS TO THE NORTH OF
COLORADO...HOWEVER WINDS ALOFT WILL BE STRONG ENOUGH FOR THE
POTENTIAL FOR RED FLAG CONDITIONS OVER THE MOUNTAINS...SAN LUIS
VALLEY AND EASTERN FREMONT COUNTY. AS A RESULT...HAVE ISSUED A FIRE
WEATHER WATCH FOR FIRE WEATHER ZONES 220 THROUGH 225 FOR SUNDAY
AFTERNOON AND EARLY EVENING. WITH FORECAST DEW POINTS IN THE
20S...HUMIDITIES WILL BE BELOW 15 PERCENT OVER MUCH OF THE REGION
SUNDAY. THE BEST CHANCE FOR MEETING RED FLAG CRITERIA IS IN THE
NORTHERN PORTIONS OF THE FIRE WEATHER WATCH AS THE WINDS ALOFT
WILL BE STRONGER. CURRENTLY...FUELS ARE CRITICAL ONLY IN FIRE WEATHER
ZONES 220 THROUGH 225. THE AIR ALOFT OVER THE REGION WILL BECOME
WARM...AND HIGHS ON THE PLAINS WILL APPROACH 100. WITH DRY AIR MASS
OVER THE REGION...ONLY HAVE SILENT POPS IN THE GRIDS...EXCEPT
CLOSE TO THE NEW MEXICO BORDER WHERE A WEAK DISTURBANCE COULD
CAUSE A FEW HIGH BASED THUNDERSTORMS.

MONDAY AND TUESDAY...WARM AND DRY SOUTHWEST FLOW DEVELOPS OVER
THE REGION. TEMPERATURES AT 700MB WILL BE AROUND 16C TO
20C...WHICH COULD PRODUCE HIGHS WELL INTO THE 90S TO LOWER 100S ON
THE PLAINS. MONDAY LOOKS TO THE SLIGHTLY WARMER OF THE TWO DAYS.
THE AIR ALOFT MAY COOL A DEGREE OR TWO ON TUESDAY AS THE UPPER
LEVEL TROUGH GETS CLOSER TO THE REGION. ONLY HAVE SILENT POPS IN THE
GRIDS WITH THE DRY AIRMASS OVER THE REGION. IF WINDS ARE SLIGHTLY
STRONGER THAN FORECAST...THEN SOME FIRE WEATHER HIGHLIGHTS MAY BE
POSSIBLE.

WEDNESDAY THROUGH FRIDAY...A DISTURBANCE WILL PASS TO THE NORTH
OF THE REGION TUESDAY NIGHT. BEHIND THE TROUGH...A WEAK COLD FRONT
WILL MOVE INTO EASTERN COLORADO. THE MODELS WANT TO STALL THE
FRONT SOMEWHERE NEAR THE ARKANSAS RIVER. GRIDS HAVE SOME COOLING
FOR THE PLAINS AND EASTERN MOUNTAINS...WITH THE CHANCE FOR SOME
AFTERNOON AND EVENING CONVECTION. MUCH TOO EARLY TO VERY SPECIFIC
ABOUT THE FORECAST. ONLY DID MINOR CHANGES TO THE CR EXTENDED
FORECAST ROUTINE...WHICH HAS SOME ISOLATED CONVECTION OVER THE
EASTERN MOUNTAINS AND PORTIONS OF THE PLAINS. FURTHER WEST...AIR
ALOFT WILL REMAIN WARM AND DRY WITH LITTLE CHANCE FOR ANY
PRECIPITATION. --PGW--

AVIATION...
AVIATION CONCERNS AGAIN FOCUSED AROUND AFTERNOON AND EVENING
CONVECTION.  FIRST THUNDERSTORMS OF THE DAY SHOULD INITIATE OVER THE
MOUNTAINS 17Z-18Z WITH STORMS CROSSING ONTO THE PLAINS AFTER 20Z.
STORMS SHOULD THEN MOVE EAST OF THE I-25 CORRIDOR BY 00Z AND
CONTINUE TRACKING EAST ACROSS THE PLAINS THROUGH 06Z BEFORE MOVING
INTO KANSAS.  LOCAL MVFR/IFR FLIGHT CONDITIONS ASSOCIATED WITH
THUNDERSTORMS. SEVERE HAIL 1 INCH OR MORE IN DIAMETER AND WIND GUSTS
TO 60 MPH OR MORE POSSIBLE WITH STRONGER STORMS...OTHERWISE
LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED.  KCOS HAS
THE BEST CHANCE FOR STORMS TODAY...MAINLY 21Z-00Z.  KPUB HAS A
SMALLER...BUT NOT ZERO CHANCE OF STORMS...MAINLY 22Z-01Z.  KALS HAS
AN EVEN SMALLER...BUT STILL NOT ZERO CHANCE OF STORMS...MAINLY
18Z-00Z. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR COZ064-220>225.

&&
Hazardous weather outlook, Jun 16, 11:59 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT SAT JUN 16 2012

COZ058>089-093>099-171800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1159 AM MDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS
AFTERNOON AND EVENING. OVER THE MOUNTAINS AND INTERSTATE 25
CORRIDOR STORMS WILL BE POSSIBLE THROUGH ABOUT 7 PM. OVER THE FAR
SOUTHEAST PLAINS STORMS WILL BE POSSIBLE MAINLY AFTER 4 PM...AND
PROBABLY EXITING THE EASTERN BORDER NEAR MIDNIGHT.

THE MAIN THREATS WITH STORMS TODAY WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND SOME OF THE STRONGER STORMS
COULD PRODUCE SOME SMALL HAIL. HOWEVER...ONE OR TWO STORMS OVER THE
SOUTHEAST PLAINS...EAST OF INTERSTATE 25...COULD BECOME
SEVERE...PRODUCING HAIL AT LEAST 1 INCH IN DIAMETER AND WIND GUSTS
TO 60 MPH OR HIGHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...THERE IS POTENTIAL FOR EXTREME FIRE BEHAVIOR OVER THE
MOUNTAINS...HIGH VALLEYS AND FREMONT COUNTY. LOW HUMIDITY...GUSTY
WEST WINDS AND DRY FUELS WILL CREATE THE POTENTIAL FOR RAPID
GROWTH OF ANY FIRES BURNING IN THESE AREAS.

FOR WEDNESDAY THROUGH FRIDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE
OVER THE EASTERN MOUNTAINS...INTERSTATE 25 CORRIDOR...AND THE
EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER SOUTHEAST AND SOUTH CENTRAL COLORADO.

In the hours before

Local storm report, Jun 16, 1:51 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             5 NE HILLSIDE           38.32N 105.53W
06/16/2012  M1.00 INCH       FREMONT            CO   PUBLIC

&&

PJC
Special weather statement, Jun 16, 1:58 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MDT SAT JUN 16 2012

COZ081-084-085-162030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
158 PM MDT SAT JUN 16 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WESTERN COLORADO SPRINGS.

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CASCADE...OR 9 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANITOU SPRINGS.
  WEST CENTRAL COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:13 PM MDTSevere Thunderstorm WarningPUBCrowley33 min
Jun 16, 4:36 AM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more11 hr
Jun 16, 1:39 PM MDTTornado WarningPUBCuster, Fremont36 min
Jun 16, 3:18 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more30 hr
Jun 16, 3:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.